MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82176046 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When a 7mm x 2cm 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inserted, it was attempted to be inflated at 10 atmospheres (atm); however, it ruptured.It was then replaced with a new non-cordis balloon catheter and another high pressure non-cordis balloon catheter was also placed.A smart control stent was implanted, and the procedure was completed.There was no reported patient injury.The lesion was the common iliac artery.The lesion had severe calcification and stenosis.An ipsilateral approach was made with a 6f non-cordis sheath and a non-cordis guidewire crossed the lesion.An intravascular ultrasound (ivus) checked the lesion.The device will not be returned for evaluation as it was already discarded in the hospital.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: when a 7mm x 2cm 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inserted, it was attempted to be inflated at 10 atmospheres (atm); however, it ruptured.It was then replaced with a new non-cordis balloon catheter and another high pressure non-cordis balloon catheter was also placed.A smart control stent was implanted, and the procedure was completed.There was no reported patient injury.The lesion was the common iliac artery.The lesion had severe calcification and stenosis.An ipsilateral approach was made with a 6f non-cordis sheath and a non-cordis guidewire crossed the lesion.An intravascular ultrasound (ivus) checked the lesion.The device was not returned for analysis as it was discarded in the hospital.A product history record (phr) review of lot 82176046 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification and stenosis may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11598165
Report Number9616099-2021-04377
Device Sequence Number3510994
Product Code LIT
UDI-Device Identifier20705032059654
UDI-Public20705032059654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number4400702S
Device Lot Number82176046
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (180CM AGURU, BOSTON SCIENTIFIC); SHEATH (6F 25CM, TERUMO)